[Skip to Content]
[Skip to Content Landing]
Article
March 1950

CONTACT DERMATITIS FROM PROCAINE PENICILLIN

Author Affiliations

CINCINNATI

Arch Derm Syphilol. 1950;61(3):484. doi:10.1001/archderm.1950.01530100128018

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Contact reactions to procaine penicillin G are to be expected inasmuch as both procaine and penicillin are fairly common sensitizers. To focus attention on this possibility, the following case of contact dermatitis is reported.

A. R., a white man aged 43, was a research chemist for a pharmaceutical concern. Two weeks before I saw him on April 9, 1948, he acquired a dermatitis over his fingers, face and neck. There was intense itching. He had never had a previous skin problem. He was suspicious of procaine penicillin G inasmuch as he had begun working with this preparation a few days before his eruption began. Also, he had had considerable improvement in his condition during several days when he was away from the substance. He had previously worked with both procaine and penicillin with no ill effects.

He presented a patchy, erythematous eruption about the neck and over the face. It

First Page Preview View Large
First page PDF preview
First page PDF preview
×